Alert archive / South Dakota / Flash Flood Warnings in 2004

Flash Flood Warning 8, NWS Sioux Falls, SD

May 29, 2004Yankton County, South Dakota

NWS Sioux Falls, SD issued this flash flood warning at May 29, 2004, 7:53 PM CDT for Yankton County, South Dakota. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2004, 7:53 PM CDT (00:53 UTC)
Expired
May 29, 2004, 11:00 PM CDT
In force
3 hr
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

County Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 84 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 9:04 PM CDTFLOODMission Hill, SDFLOODING ALONG NORTH SIDE OF MAPLE CREEK BASIN ALONG HIGHWAY 50
May 29, 9:04 PM CDTFLOODMission Hill, SDFLOODING ALONG NORTH SIDE OF MAPLE CREEK BASIN ALONG HIGHWAY 50
May 29, 9:48 PM CDTFLASH FLOODUtica, SDFLOODING OVER THE ROADS THROUGHOUT AN AREA ABOUT 8 MILES WIDE FROM 432ND ST TO HIGHWAY 81. A LOT OF WATER IN THE TOWN OF UTICA.
May 29, 9:48 PM CDTFLASH FLOODUtica, SDFLOODING OVER THE ROADS THROUGHOUT AN AREA ABOUT 8 MILES WIDE FROM 432ND ST TO HIGHWAY 81. A LOT OF WATER IN THE TOWN OF UTICA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 115 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2004-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2004-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1892 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KFSD 300054
FFWFSD
SDC135-300400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
753 PM CDT SAT MAY 29 2004

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 1100 PM CDT

* AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM UTICA
  TO 25 MILES SOUTHWEST OF YANKTON...MOVING NORTHEAST AT 25 MPH.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH MIDNIGHT AS MORE THUNDERSTORMS MOVE NORTHEAST 
FROM NEBRASKA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4317 9762 4287 9763 4287 9721 4317 9718

$$
RSR
2 follow-up statements
000 
WGUS73 KFSD 300251
FFSFSD
SDC135-300400-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
947 PM CDT SAT MAY 29 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 1100 PM CDT FOR YANKTON
COUNTY...

SOME FLOODING SHOULD CONTINUE IN PARTS OF YANKTON COUNTY FROM THE
EARLIER VERY HEAVY RAINS IN THE AREA. MORE THUNDERSTORMS SHOULD MOVE 
NORTHEAST FROM NEBRASKA THROUGH MIDNIGHT...WITH MORE WATER PROBLEMS 
EXPECTED. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 4317 9762 4287 9763 4287 9721 4317 9718

$$
RSR
000 
WGUS73 KFSD 300409
FFSFSD
SDC135-300500-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1104 PM CDT SAT MAY 29 2004

...THE FLASH FLOOD WARNING FOR YANKTON COUNTY HAS EXPIRED AT
1100 PM CDT...

THE VERY HEAVY RAINS THAT EARLIER CAUSED SOME FLASH FLOODING HAS 
DECREASED THIS EVENING...AND THE WARNING HAS EXPIRED. HOWEVER...
SOME ADDITIONAL HEAVY RAIN MAY CAUSE SOME LOCALIZED FLOODING THE 
REST OF TONIGHT...SO STAY ALERT. A FLOOD WATCH CONTINUES IN EFFECT 
FOR TONIGHT. 

LAT...LON 4317 9762 4287 9763 4287 9721 4317 9718

$$
RSR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:07 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, May 29, 3:07 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
307 PM CDT SAT MAY 29 2004

.DISCUSSION...
FOCUS FOR FORECAST IS THE POTENTIAL SEVERE WEATHER THREAT FOR
TONIGHT ACROSS THE CWA.  AT 19Z...TWO WARM FRONTS EVIDENT...FIRST
FRONT IS FROM N OF KABR TO KJYG.  THE SECOND FRONT OR OUTFLOW
BOUNDARY BOUNDARY EXTEND FROM NE KMHE TO KSLB. MSTR APPEARS TO BE
POOLING THE VICINITY OF THIS FRONT WITH DEW POINTS IN THE MID 60S
AND TEMPS 80 TO 85.  STRONG CAP STILL EVIDENT ON KABR AND KOAX BUT
HEATING COMBINED WITH WEAK COLD ADVECTION OVER COLD FRONT AND WEAK
ASCENT AHEAD OF UPPER WAVE MOVING INTO NEBRASKA.  EXPECT DEVELOPMENT
BETWEEN 21Z AND 22Z IN CWA.  AMPLE 0-3 KM SHEAR AVAIABLE WITH 0-2 KM
VGP IN EXCESS OF 0.5 AND 0-1 KM EHI 2.4.  THE QUESTION IS THAT SHEAR
IN THE 3-6 KM IS FAIRLY MODEST BUT AS NIGHT PROGRESSES MID LEVEL
SHEAR SHOULD BE ADEQUATE TO SUPPORT ROTATING UPDRAFTS.  ADD TO THIS
ADDITIONAL HORIZONTAL VORTICITY IN VICINITY OF BOUNDARIES...AND
TORNADOES ARE A THREAT...ESP ALONG THE WARM FRONT.  ALONG THE COLD
FRONT EXPECT TO START AS ISOLATED SUPERCELLS BUT THEN MERGE INTO A
SQUALL LINE WEST OF INTERSTATE 29.  PRIMARY THREAT WITH SHEAR IS
EMBEDDED BOW ECHOES WITH STRONG WINDS.  BOTH LOCATIONS HAVE A THREAT
OF LARGE HAIL.  FINALLY...COULD BE HEAVY RAIN WITH THE STORMS AND
WITH THE GROUND NEARLY SATURATED AND SMALL RIVERS NEAR BANKFULL IN
NW IA...WILL CONTINUE FLOOD WATCH TODAY.

AFTER TONIGHT...MAIN CONCERN IS INSTABILITY SHOWERS THROUGH THE
EARLY PART OF THE WEEK.  KEPT CHANCE OF SHOWERS EARLY IN THE DAY IN
THE KMML TO KSLB AREA AS TSRA DEPART.  THEN WITH HEATING OF DAY AND
STRONG COLD ADVECTION AT 700 MB...TEMPS BLO 0C...EXPECT SHOWERS WITH
ISOL TSRA TO DEVELOP DURING THE AFTERNOON.  SHOULD BEGIN IN THE WRN
CWA AND THEN SPREAD ACROSS SE SD INTO NW IA AND SW MN.  LEAST CHC OF
PCPN WILL BE FROM KMML TO KSLB WHERE STABILITY IS HIGHEST. THE BEST
CHANCE OF SHOWERS WILL BE DURING THE EVENING IN THOSE AREAS.

WITH LOSS OF HEATING SHRA SHOULD DIE AFTER SUNSET.  THEN COLDER AIR
MOVES IN FOR MONDAY.  IN ADDITION A SHORTWAVE WILL MOVE AROUND THE
UPPER LOW INCREASING THE CHANCE OF SHOWERS OVER THE NRN AND ERN CWA
BEGINNING LATE SUN NIGHT AND CONTINUING ON MONDAY.  THIS WILL HELP
KEEP TEMPS IN THE 60S IN MOST OF THE CWA EXCEPT ALONG THE MISSOURI
RIVER.  ON TUESDAY...THE MAIN UPPER LOW IS PROGGED TO MOVE SOUTHEAST
ACROSS THE CWA.  WILL ADD CONT CHC OF SHOWERS.  THE RAIN AND CLOUDS
WILL ALSO KEEP TEMPS IN MID TO UPPER 60S.

IN THE EXTENDED LOOKS DRY WED AND THU.  TEMPS WILL BE WARMING
THROUGH LATE WEEK AS WAA SETS UP.  THERE WILL BE A CHANCE OF TSRA ON
FRIDAY AND SATURDAY.

&&

.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...ALL COUNTIES E OF A LINE FROM DE SMET TO TYNDALL.
MN...ALL COUNTIES IN SW MN.
IA...ALL COUNTIES IN NW IA.
NE...ALL COUNTIES IN EXTREME NE NEBRASKA.

&&

SCHUMACHER
Hazardous weather outlook, May 29, 11:38 AM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1138 AM CDT SAT MAY 29 2004

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-301200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1138 AM CDT SAT MAY 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS IN AND AROUND THE
SIOUX CITY METRO AREA LATE THIS AFTERNOON AND EVENING...WITH A
MODERATE RISK OVER THE REMAINDER OF SOUTHEAST SOUTH
DAKOTA...SOUTHWEST MINNESOTA AND NORTHWEST IOWA.

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND
EVENING ACROSS MUCH OF THE AREA.  LARGE HAIL UP TO 3 INCHES...
DAMAGING WIND GUSTS AND TORNADOES ARE ALL POSSIBLE.  A WARM LAYER
OF AIR ALOFT... WHICH COULD SUPPRESS DEVELOPMENT...WILL BE THE
BIGGEST OBSTACLE TO OVERCOME IF THUNDERSTORMS ARE GOING TO
DEVELOP DURING THE LATE AFTERNOON.

A WARM FRONT IS EXPECTED TO BE LOCATED FROM NEAR CHAMBERLAIN...
SOUTHEAST BETWEEN INTERSTATE 90 AND THE MISSOURI RIVER...TO
AROUND STORM LAKE IOWA BY LATE THIS AFTERNOON.	STORMS THAT
DEVELOP NEAR THIS FRONT WILL HAVE THE GREATEST POTENTIAL FOR
STRONG TORNADOES.

FLOODING...
HEAVY RAINFALL IN EXCESS OF 2 INCHES WILL BE POSSIBLE ACROSS THE
AREA DURING THE EVENING HOURS. URBAN AND FLASH FLOODING WILL BE
POSSIBLE. PARTS OF THE LITTLE SIOUX RIVER COULD ALSO RISE ABOVE
FLOOD STAGE IF THIS AMOUNT OF RAINFALL OCCURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

 HACKER

In the hours before

Special weather statement, May 29, 3:50 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED ISSUANCE AND EXPIRATION DATE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
350 PM CDT SAT MAY 29 2004

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-292300-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-CHARLES MIX-
CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-DAVISON-
DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-IDA IA-
JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-LYON IA-LYON MN-
MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-OBRIEN IA-
OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-SIOUX IA-TURNER-
UNION-WOODBURY IA-YANKTON-
400 PM CDT SAT MAY 29 2004

...SEVERE WEATHER ALERT...

SCATTERED THUNDERSTORMS ARE EXPECTED BETWEEN 4 PM AND 6 PM ACROSS
SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA INTO NORTHWEST IOWA.  WITH
VERY UNSTABLE AIR OVER THE REGION...STORMS WILL RAPIDLY DEVELOP AND
BECOME SEVERE.  TORNADOES WILL BE POSSIBLE...PRIMARILY SOUTH OF
INTERSTATE 90.  IN ADDITION...LARGE HAIL...LARGER THAN 2 INCHES...
CAN BE EXPECTED WITH STORMS THIS EVENING ACROSS THE ENTIRE REGION.
FINALLY...AS A COLD FRONT MOVES EAST...A SQUALL LINE IS EXPECTED TO
DEVELOP ACROSS EASTERN SOUTH DAKOTA AFTER 7 PM.  DAMAGING WINDS IN
EXCESS OF 70 MPH COULD OCCUR AS THE LINE OF THUNDERSTORMS MOVES EAST
TOWARD INTERSTATE 29 AND INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA.

SCHUMACHER
Local storm report, May 29, 4:03 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
403 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             7 SE MARTY              42.92N 98.33W
05/29/2004  1.75 INCH        CHARLES MIX        SD   PUBLIC

            HAIL LASTED FOR 4 MINUTES

&&

PS
Local storm report, May 29, 4:12 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
412 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             6 ESE MARTY             42.96N 98.32W
05/29/2004  1.75 INCH        CHARLES MIX        SD   PUBLIC

&&

PS
Local storm report, May 29, 7:02 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
702 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             MONROE                  43.49N 97.22W
05/29/2004  0.88 INCH        TURNER             SD   TRAINED SPOTTER

0518 PM     HAIL             5 S MADISON             43.94N 97.11W
05/29/2004  0.75 INCH        LAKE               SD   TRAINED SPOTTER

0527 PM     HAIL             MARION                  43.42N 97.26W
05/29/2004  0.75 INCH        TURNER             SD   FIRE DEPT/RESCUE

0529 PM     HAIL             MONTROSE                43.70N 97.18W
05/29/2004  0.50 INCH        MCCOOK             SD   EMERGENCY MNGR

0537 PM     HAIL             9 W YANKTON             42.89N 97.57W
05/29/2004  0.88 INCH        YANKTON            SD   TRAINED SPOTTER

0542 PM     HAIL             2 S UTICA               42.95N 97.50W
05/29/2004  0.88 INCH        YANKTON            SD   TRAINED SPOTTER

0543 PM     HAIL             3 S UTICA               42.94N 97.50W
05/29/2004  1.00 INCH        YANKTON            SD   TRAINED SPOTTER

0544 PM     FUNNEL CLOUD     3 SW SIOUX FALLS        43.51N 96.77W
05/29/2004                   MINNEHAHA          SD   UNKNOWN

            SIOUX FALLS AIRPORT TOWER REPORTED FUNNEL CLOUDS AND WALL
            CLOUDS TOWARD WALL LAKE.

0545 PM     HAIL             5 W SIOUX FALLS         43.54N 96.83W
05/29/2004  1.00 INCH        MINNEHAHA          SD   TRAINED SPOTTER

0545 PM     HAIL             1 S UTICA               42.97N 97.50W
05/29/2004  1.75 INCH        YANKTON            SD   TRAINED SPOTTER

0547 PM     HAIL             3 S HARTFORD            43.58N 96.94W
05/29/2004  1.00 INCH        MINNEHAHA          SD   TRAINED SPOTTER

0553 PM     HAIL             3 NE UTICA              43.01N 97.45W
05/29/2004  1.00 INCH        YANKTON            SD   TRAINED SPOTTER

0603 PM     FUNNEL CLOUD     2 SE HARTFORD           43.60N 96.92W
05/29/2004                   MINNEHAHA          SD   TRAINED SPOTTER

0607 PM     HAIL             4 W SIOUX FALLS         43.54N 96.81W
05/29/2004  0.88 INCH        MINNEHAHA          SD   TRAINED SPOTTER

0610 PM     HAIL             10 SW HURLEY            43.18N 97.23W
05/29/2004  1.75 INCH        TURNER             SD   TRAINED SPOTTER

0610 PM     HAIL             1 W VIBORG              43.17N 97.10W
05/29/2004  1.75 INCH        TURNER             SD   TRAINED SPOTTER

0628 PM     HAIL             VIBORG                  43.17N 97.08W
05/29/2004  0.75 INCH        TURNER             SD   TRAINED SPOTTER

0620 PM     HAIL             5 N VIBORG              43.24N 97.08W
05/29/2004  1.00 INCH        TURNER             SD   LAW ENFORCEMENT

&&

TRM
Local storm report, May 29, 7:31 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
731 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             3 SW MARION             43.39N 97.30W
05/29/2004  0.88 INCH        TURNER             SD   PUBLIC

0603 PM     HAIL             1 SW BADGER             44.48N 97.22W
05/29/2004  0.50 INCH        KINGSBURY          SD   TRAINED SPOTTER

0659 PM     HAIL             DELL RAPIDS             43.82N 96.71W
05/29/2004  0.75 INCH        MINNEHAHA          SD   PUBLIC

0706 PM     HAIL             3 S MADISON             43.97N 97.11W
05/29/2004  1.00 INCH        LAKE               SD   EMERGENCY MNGR

0720 PM     HAIL             TEA                     43.45N 96.84W
05/29/2004  0.75 INCH        LINCOLN            SD   TRAINED SPOTTER

&&

TRM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:01 PM CDTSevere Thunderstorm WarningFSDTurner29 min
May 29, 7:08 PM CDTSevere Thunderstorm WarningFSDLake37 min
May 29, 7:23 PM CDTSevere Thunderstorm WarningFSDMinnehaha52 min
May 29, 7:25 PM CDTFlash Flood WarningFSDMinnehaha95 min
May 29, 7:28 PM CDTSevere Thunderstorm WarningFSDYankton47 min
May 29, 7:29 PM CDTSevere Thunderstorm WarningFSDLincoln16 min
May 29, 7:44 PM CDTSevere Thunderstorm WarningFSDLincoln31 min
May 29, 8:02 PM CDTSevere Thunderstorm WarningFSDTurner43 min
May 29, 8:04 PM CDTSevere Thunderstorm WarningFSDKingsbury26 min
May 29, 8:13 PM CDTSevere Thunderstorm WarningFSDYankton47 min
May 29, 8:19 PM CDTFlash Flood WarningFSDLincoln, Turner6 hr
May 29, 8:24 PM CDTSevere Thunderstorm WarningFSDMinnehaha51 min
May 29, 8:43 PM CDTSevere Thunderstorm WarningFSDMoody47 min
May 29, 8:54 PM CDTFlash Flood WarningFSDMinnehaha, Moody5 hr
May 29, 9:01 PM CDTSevere Thunderstorm WarningFSDUnion29 min
May 29, 9:10 PM CDTSevere Thunderstorm WarningFSDLincoln35 min
May 29, 9:35 PM CDTFlash Flood WarningFSDClay, Union6 hr

Nearby

Flash Flood Warnings in South Dakota, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.